Alert archive / Pennsylvania / Wind Chill Warnings in 2007

Wind Chill Warning 1, NWS State College, PA

February 4, 200713 counties in Pennsylvania

NWS State College, PA issued this wind chill warning at Feb 4, 2007, 8:00 PM EST for 13 counties in Pennsylvania. It took effect at Feb 5, 2007, 1:00 AM EST. It was in force for 10 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Feb 4, 2007, 8:00 PM EST (01:00 UTC)
In effect from
Feb 5, 2007, 1:00 AM EST
Expired
Feb 5, 2007, 11:00 AM EST
In force
10 hr
Issued by
NWS State College, PA

Counties Cambria County, PA, Cameron County, PA, Centre County, PA, Clearfield County, PA, Clinton County, PA, Elk County, PA, Lycoming County, PA, McKean County, PA, Potter County, PA, Somerset County, PA, Sullivan County, PA, Tioga County, PA, Warren County, PA

The radar

The State College radar (KCCX), 38 km from the middle of the area, began a volume at 01:06 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Buffalo Intl Airport, NY (KBUF), launched 00:00Z, 1.0 hours before the alert went out and 192 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Buffalo Intl Airport, NY at 00:00Z on 2007-02-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Buffalo Intl Airport, NY at 00:00Z on 2007-02-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -18 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1197 m above ground
0-6 km bulk shear
58 kt
0-1 km storm-relative helicity
-18 m²/s²
0-3 km storm-relative helicity
51 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS41 KCTP 050100
WSWCTP

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE STATE COLLEGE PA
800 PM EST SUN FEB 4 2007

...BITTER COLD IN STORE FOR THE REGION...

.THE COLDEST AIR IN QUITE SOME TIME CONTINUES TO INVADE THE
STATE. THE COMBINATION OF VERY COLD AIR AND A GUSTY WEST WIND
WILL CAUSE WIND CHILLS TO PLUMMET TONIGHT AND LAST THROUGH
TUESDAY. THE COLDEST OF THE WIND CHILLS WILL BE LATE TONIGHT AND
EARLY MONDAY.

PAZ004>006-010>012-017-018-024-033-037-041-042-050600-
/O.NEW.KCTP.WC.W.0001.070205T0600Z-070205T1600Z/
/O.EXT.KCTP.WC.Y.0002.000000T0000Z-070205T0600Z/
/O.EXT.KCTP.WC.Y.0002.070205T1600Z-070206T1600Z/
WARREN-MCKEAN-POTTER-ELK-CAMERON-NORTHERN CLINTON-CLEARFIELD-
NORTHERN CENTRE-CAMBRIA-SOMERSET-TIOGA-NORTHERN LYCOMING-SULLIVAN-
800 PM EST SUN FEB 4 2007

...WIND CHILL WARNING IN EFFECT FROM 1 AM TO 11 AM EST MONDAY...
...WIND CHILL ADVISORY NOW IN EFFECT UNTIL 1 AM EST MONDAY...
...WIND CHILL ADVISORY NOW IN EFFECT FROM 11 AM MONDAY TO 11 AM
EST TUESDAY...

THE NATIONAL WEATHER SERVICE IN STATE COLLEGE HAS ISSUED A WIND
CHILL WARNING...WHICH IS IN EFFECT FROM 1 AM TO 11 AM EST MONDAY.
THE WIND CHILL ADVISORY IS NOW IN EFFECT UNTIL 1 AM EST MONDAY.
THE WIND CHILL ADVISORY IS NOW IN EFFECT FROM 11 AM MONDAY TO
11 AM EST TUESDAY. 

THE COLDEST AIR OF THE SEASON WILL BE HERE TONIGHT AND WILL STAY
IN PLACE WELL INTO THE WORK WEEK. THE COMBINATION OF LOW
TEMPERATURES FROM ZERO TO 5 DEGREES BELOW ZERO...AND A GUSTY WIND
OUT OF THE WEST WILL CAUSE WIND CHILL READINGS AS COLD AS 25 TO 30
DEGREES BELOW ZERO LATE TONIGHT AND EARLY MONDAY MORNING.

THE BITTER COLD WILL LAST THROUGH AT LEAST TUESDAY MORNING...WITH
WIND CHILLS REMAINING 10 TO 20 BELOW ZERO DURING MUCH OF THE DAY
ON MONDAY. 

DURING THE HOURS AROUND SUNRISE ON TUESDAY MORNING...THE WIND
CHILLS MAY AGAIN APPROACH 25 DEGREES BELOW ZERO OVER THE LAUREL
MOUNTAINS. ANOTHER WIND CHILL WARNING MAY BE NECESSARY FOR TUESDAY
MORNING.

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN
FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN.
IF YOU MUST VENTURE OUTDOORS...MAKE SURE TO DRESS IN LAYERS AND
WEAR A HAT AND GLOVES.

A WIND CHILL WARNING MEANS THE COMBINATION OF VERY COLD AIR AND
STRONG WINDS WILL CREATE DANGEROUSLY LOW WIND CHILL VALUES. THIS
WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA OR DEATH IF
PRECAUTIONS ARE NOT TAKEN. PEOPLE ARE URGED TO STAY INDOORS
DURING THIS PERIOD OF EXTREME COLD.

$$

PAZ019-025>028-034>036-045-046-049>053-056>059-063>066-050900-
/O.CON.KCTP.WC.Y.0002.070205T0600Z-070205T1600Z/
SOUTHERN CENTRE-BLAIR-HUNTINGDON-MIFFLIN-JUNIATA-BEDFORD-FULTON-
FRANKLIN-SOUTHERN CLINTON-SOUTHERN LYCOMING-UNION-SNYDER-MONTOUR-
NORTHUMBERLAND-COLUMBIA-PERRY-DAUPHIN-SCHUYLKILL-LEBANON-
CUMBERLAND-ADAMS-YORK-LANCASTER-
800 PM EST SUN FEB 4 2007

...WIND CHILL ADVISORY REMAINS IN EFFECT FROM 1 AM TO 11 AM EST
MONDAY...

A WIND CHILL ADVISORY REMAINS IN EFFECT FROM 1 AM TO 11 AM EST
MONDAY. 

THE COLDEST AIR OF THE SEASON CONTINUES TO FILTER INTO THE STATE
AND WILL STAY IN PLACE WELL INTO THE NEW WORK WEEK. THE
COMBINATION OF LOW TEMPERATURES BETWEEN ZERO AND 10 ABOVE
ZERO...AND A GUSTY WIND OUT OF THE WEST WILL CAUSE WIND CHILL
READINGS TO AVERAGE 15 TO 20 DEGREES BELOW ZERO FOR A TIME LATE
TONIGHT AND EARLY MONDAY.

WHILE THE WIND CHILL READINGS WILL RISE SLIGHTLY LATE MONDAY
MORNING...IT WILL STILL BE VERY COLD. THE WIND CHILLS ARE NOT
EXPECTED TO REACH TOO FAR ABOVE ZERO...EVEN DURING THE AFTERNOON
HOURS. THE BITTER COLD WILL CONTINUE INTO MONDAY NIGHT AND EARLY
TUESDAY WHEN AN ADVISORY MAY ONCE AGAIN BE NEEDED.

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN
FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN.
IF YOU MUST VENTURE OUTDOORS...MAKE SURE TO DRESS IN LAYERS AND
WEAR A HAT AND GLOVES.

TAKE SPECIAL CARE OF PETS BY LIMITING THEIR OUTDOOR TIME...AS
THEY TOO ARE VULNERABLE TO THE VERY COLD WEATHER.

$$

DANGELO
3 follow-up statements
000 
WWUS41 KCTP 050552
WSWCTP

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE STATE COLLEGE PA
1252 AM EST MON FEB 5 2007

...BITTER COLD WILL CONTINUE TO AFFECT THE REGION...

.THE COLDEST AIR IN QUITE SOME TIME CONTINUES TO MOVE INTO THE
STATE. THE COMBINATION OF VERY COLD AIR AND A GUSTY WEST WIND WILL
CAUSE WIND CHILLS TO PLUMMET OVERNIGHT AND LAST THROUGH TUESDAY.
THE COLDEST OF THE WIND CHILLS WILL BE EARLY MONDAY MORNING.

PAZ004>006-010>012-017-018-024-033-037-041-042-051500-
/O.EXP.KCTP.WC.Y.0002.000000T0000Z-070205T0600Z/
/O.CON.KCTP.WC.W.0001.070205T0600Z-070205T1600Z/
/O.CON.KCTP.WC.Y.0002.070205T1600Z-070206T1600Z/
WARREN-MCKEAN-POTTER-ELK-CAMERON-NORTHERN CLINTON-CLEARFIELD-
NORTHERN CENTRE-CAMBRIA-SOMERSET-TIOGA-NORTHERN LYCOMING-SULLIVAN-
1252 AM EST MON FEB 5 2007

...WIND CHILL ADVISORY WILL EXPIRE AT 1 AM EST EARLY THIS
MORNING...
...WIND CHILL WARNING REMAINS IN EFFECT UNTIL 11 AM EST THIS
MORNING...
...WIND CHILL ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING
TO 11 AM EST TUESDAY...

A WIND CHILL WARNING IS IN EFFECT UNTIL 11 AM EST THIS MORNING. A
WIND CHILL ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO
11 AM EST TUESDAY.

THE COLDEST AIR OF THE SEASON WILL STAY IN PLACE WELL INTO THE
WORK WEEK. THE COMBINATION OF LOW TEMPERATURES FROM ZERO TO 5
DEGREES BELOW ZERO...AND A GUSTY WIND OUT OF THE WEST WILL CAUSE
WIND CHILL READINGS AS COLD AS 25 TO 30 DEGREES BELOW ZERO EARLY
MONDAY MORNING.

THE BITTER COLD WILL LAST THROUGH AT LEAST TUESDAY MORNING...WITH
WIND CHILLS REMAINING 10 TO 20 BELOW ZERO DURING MUCH OF THE DAY
ON MONDAY.

DURING THE HOURS AROUND SUNRISE ON TUESDAY MORNING...THE WIND
CHILLS MAY AGAIN APPROACH 25 DEGREES BELOW ZERO OVER THE LAUREL
MOUNTAINS. ANOTHER WIND CHILL WARNING MAY BE NECESSARY FOR
TUESDAY MORNING.

A WIND CHILL WARNING MEANS THE COMBINATION OF VERY COLD AIR AND
STRONG WINDS WILL CREATE DANGEROUSLY LOW WIND CHILL VALUES. THIS
WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA OR DEATH IF
PRECAUTIONS ARE NOT TAKEN. PEOPLE ARE URGED TO STAY INDOORS
DURING THIS PERIOD OF EXTREME COLD.

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN
FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. 
IF YOU MUST VENTURE OUTDOORS...MAKE SURE TO DRESS IN LAYERS AND
WEAR A HAT AND GLOVES.

TAKE SPECIAL CARE OF PETS BY LIMITING THEIR OUTDOOR TIME...AS
THEY TOO ARE VULNERABLE TO THE VERY COLD WEATHER.

$$

PAZ019-025>028-034>036-045-046-049>053-056>059-063>066-051500-
/O.CON.KCTP.WC.Y.0002.070205T0600Z-070205T1600Z/
SOUTHERN CENTRE-BLAIR-HUNTINGDON-MIFFLIN-JUNIATA-BEDFORD-FULTON-
FRANKLIN-SOUTHERN CLINTON-SOUTHERN LYCOMING-UNION-SNYDER-MONTOUR-
NORTHUMBERLAND-COLUMBIA-PERRY-DAUPHIN-SCHUYLKILL-LEBANON-
CUMBERLAND-ADAMS-YORK-LANCASTER-
1252 AM EST MON FEB 5 2007

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 11 AM EST THIS
MORNING...

A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 11 AM EST THIS
MORNING. 

THE COLDEST AIR OF THE SEASON CONTINUES TO FILTER INTO THE STATE
AND WILL STAY IN PLACE WELL INTO THE NEW WORK WEEK. THE
COMBINATION OF LOW TEMPERATURES BETWEEN ZERO AND 10 ABOVE ZERO...
AND A GUSTY WIND OUT OF THE WEST WILL CAUSE WIND CHILL READINGS
TO AVERAGE 15 TO 20 DEGREES BELOW ZERO FOR A TIME THIS MORNING.

WHILE THE WIND CHILL READINGS WILL RISE SLIGHTLY LATE MONDAY
MORNING...IT WILL STILL BE VERY COLD. THE WIND CHILLS ARE NOT
EXPECTED TO REACH TOO FAR ABOVE ZERO...EVEN DURING THE AFTERNOON
HOURS. THE BITTER COLD WILL CONTINUE INTO MONDAY NIGHT AND EARLY
TUESDAY WHEN AN ADVISORY MAY ONCE AGAIN BE NEEDED.

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN
FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN.
IF YOU MUST VENTURE OUTDOORS...MAKE SURE TO DRESS IN LAYERS AND
WEAR A HAT AND GLOVES.

TAKE SPECIAL CARE OF PETS BY LIMITING THEIR OUTDOOR TIME...AS
THEY TOO ARE VULNERABLE TO THE VERY COLD WEATHER.

$$
000 
WWUS41 KCTP 051448
WSWCTP

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE STATE COLLEGE PA
948 AM EST MON FEB 5 2007

...BITTER COLD WILL CONTINUE TO AFFECT THE REGION...

.THE COLDEST AIR IN QUITE SOME TIME CONTINUES TO AFFECT THE 
STATE. THE COMBINATION OF VERY COLD AIR AND A GUSTY WEST WIND
WILL BRING VERY COLD WIND CHILLS THROUGH TUESDAY. THE COLDEST OF
THE WIND CHILLS WILL OCCUR THIS MORNING.

PAZ004>006-010>012-017-018-024-033-037-041-042-051600-
/O.CON.KCTP.WC.W.0001.000000T0000Z-070205T1600Z/
/O.CON.KCTP.WC.Y.0002.070205T1600Z-070206T1600Z/
WARREN-MCKEAN-POTTER-ELK-CAMERON-NORTHERN CLINTON-CLEARFIELD-
NORTHERN CENTRE-CAMBRIA-SOMERSET-TIOGA-NORTHERN LYCOMING-SULLIVAN-
948 AM EST MON FEB 5 2007

...WIND CHILL WARNING REMAINS IN EFFECT UNTIL 11 AM EST THIS
MORNING...
...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 11 AM EST
TUESDAY...

A WIND CHILL WARNING REMAINS IN EFFECT UNTIL 11 AM EST THIS
MORNING. A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 11 AM EST
TUESDAY. 

THE COLDEST AIR OF THE SEASON WILL STAY IN PLACE WELL INTO THE
WORK WEEK. THE COMBINATION OF VERY COLD TEMPERATURES AND A GUSTY
WIND OUT OF THE WEST WILL CAUSE WIND CHILL READINGS AS COLD AS 25
TO 30 DEGREES BELOW ZERO EARLY THIS MORNING.

THE BITTER COLD WILL LAST THROUGH AT LEAST TUESDAY MORNING...WITH
WIND CHILLS REMAINING 10 TO 20 BELOW ZERO DURING MUCH OF THE DAY
ON MONDAY.

DURING THE HOURS AROUND SUNRISE ON TUESDAY MORNING...THE WIND
CHILLS MAY AGAIN APPROACH 25 DEGREES BELOW ZERO OVER THE LAUREL
MOUNTAINS. ANOTHER WIND CHILL WARNING MAY BE NECESSARY FOR
TUESDAY MORNING.

A WIND CHILL WARNING MEANS THE COMBINATION OF VERY COLD AIR AND
STRONG WINDS WILL CREATE DANGEROUSLY LOW WIND CHILL VALUES. THIS
WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA OR DEATH IF
PRECAUTIONS ARE NOT TAKEN. PEOPLE ARE URGED TO STAY INDOORS
DURING THIS PERIOD OF EXTREME COLD.

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN
FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN.
IF YOU MUST VENTURE OUTDOORS...MAKE SURE TO DRESS IN LAYERS AND
WEAR A HAT AND GLOVES.

TAKE SPECIAL CARE OF PETS BY LIMITING THEIR OUTDOOR TIME...AS
THEY TOO ARE VULNERABLE TO THE VERY COLD WEATHER.

$$

PAZ019-025>028-034>036-045-046-049>053-056>059-063>066-051600-
/O.CON.KCTP.WC.Y.0002.000000T0000Z-070205T1600Z/
SOUTHERN CENTRE-BLAIR-HUNTINGDON-MIFFLIN-JUNIATA-BEDFORD-FULTON-
FRANKLIN-SOUTHERN CLINTON-SOUTHERN LYCOMING-UNION-SNYDER-MONTOUR-
NORTHUMBERLAND-COLUMBIA-PERRY-DAUPHIN-SCHUYLKILL-LEBANON-
CUMBERLAND-ADAMS-YORK-LANCASTER-
948 AM EST MON FEB 5 2007

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 11 AM EST THIS
MORNING...

A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 11 AM EST THIS
MORNING. 

THE COLDEST AIR OF THE SEASON CONTINUES TO FILTER INTO THE STATE
AND WILL STAY IN PLACE WELL INTO THE NEW WORK WEEK. THE
COMBINATION OF COLD TEMPERATURES AND A GUSTY WIND OUT OF THE
WEST WILL CAUSE WIND CHILL READINGS TO AVERAGE 15 TO 20 DEGREES
BELOW ZERO THROUGH LATE MORNING.

WHILE THE WIND CHILL READINGS WILL RISE SLIGHTLY THIS AFTERNOON...
IT WILL STILL BE VERY COLD. THE WIND CHILLS ARE NOT EXPECTED TO
REACH TOO FAR ABOVE ZERO...EVEN DURING THE AFTERNOON HOURS. THE
BITTER COLD WILL CONTINUE INTO TONIGHT AND EARLY TUESDAY WHEN
AN ADVISORY MAY ONCE AGAIN BE NEEDED.

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN
FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN.
IF YOU MUST VENTURE OUTDOORS...MAKE SURE TO DRESS IN LAYERS AND
WEAR A HAT AND GLOVES.

TAKE SPECIAL CARE OF PETS BY LIMITING THEIR OUTDOOR TIME...AS
THEY TOO ARE VULNERABLE TO THE VERY COLD WEATHER.

$$

RXR
000 
WWUS41 KCTP 051612
WSWCTP

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE STATE COLLEGE PA
1112 AM EST MON FEB 5 2007

...BITTER COLD WILL CONTINUE TO AFFECT THE REGION...

.THE COLDEST AIR IN QUITE SOME TIME CONTINUES TO AFFECT THE
STATE. THE COMBINATION OF VERY COLD AIR AND A GUSTY WEST WIND
WILL BRING VERY COLD WIND CHILLS THROUGH TUESDAY.

PAZ004>006-010>012-017-018-024-033-037-041-042-060400-
/O.EXP.KCTP.WC.W.0001.000000T0000Z-070205T1600Z/
/O.CON.KCTP.WC.Y.0002.000000T0000Z-070206T1600Z/
WARREN-MCKEAN-POTTER-ELK-CAMERON-NORTHERN CLINTON-CLEARFIELD-
NORTHERN CENTRE-CAMBRIA-SOMERSET-TIOGA-NORTHERN LYCOMING-SULLIVAN-
1112 AM EST MON FEB 5 2007

...WIND CHILL WARNING HAS EXPIRED...
...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 11 AM EST
TUESDAY...

THE WIND CHILL WARNING IS NO LONGER IN EFFECT. A WIND CHILL
ADVISORY IS NOW IN EFFECT UNTIL 11 AM EST TUESDAY.

THE COLDEST AIR OF THE SEASON WILL STAY IN PLACE WELL INTO MIDWEEK.
THE COMBINATION OF VERY COLD TEMPERATURES AND A GUSTY WIND OUT OF
THE WEST WILL CONTINUE TO CAUSE WIND CHILL READINGS AS COLD AS 15
TO 20 DEGREES BELOW ZERO THIS AFTERNOON THROUGH TUESDAY MORNING.

DURING THE HOURS AROUND SUNRISE ON TUESDAY MORNING...THE WIND
CHILLS MAY AGAIN APPROACH 25 DEGREES BELOW ZERO OVER THE LAUREL
MOUNTAINS. ANOTHER WIND CHILL WARNING MAY BE NECESSARY FOR
TUESDAY MORNING.

TAKE SPECIAL CARE OF PETS BY LIMITING THEIR OUTDOOR TIME...AS
THEY TOO ARE VULNERABLE TO THE VERY COLD WEATHER.

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN
FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. 
IF YOU MUST VENTURE OUTDOORS...MAKE SURE TO DRESS IN LAYERS AND
WEAR A HAT AND GLOVES.

$$

PAZ019-025>028-034>036-045-046-049>053-056>059-063>066-051715-
/O.EXP.KCTP.WC.Y.0002.000000T0000Z-070205T1600Z/
SOUTHERN CENTRE-BLAIR-HUNTINGDON-MIFFLIN-JUNIATA-BEDFORD-FULTON-
FRANKLIN-SOUTHERN CLINTON-SOUTHERN LYCOMING-UNION-SNYDER-MONTOUR-
NORTHUMBERLAND-COLUMBIA-PERRY-DAUPHIN-SCHUYLKILL-LEBANON-
CUMBERLAND-ADAMS-YORK-LANCASTER-
1112 AM EST MON FEB 5 2007

...WIND CHILL ADVISORY HAS EXPIRED...

THE WIND CHILL ADVISORY HAS BEEN ALLOWED TO EXPIRE. 

WIND CHILLS HAVE DECREASED TO BELOW THE ADVISORY CRITERIA OF 15
DEGREES BELOW ZERO LATE THIS MORNING. HOWEVER...THE COLDEST AIR
OF THE SEASON WILL STAY IN PLACE INTO MIDWEEK. THE COMBINATION OF
COLD TEMPERATURES AND A GUSTY WIND OUT OF THE WEST WILL CONTINUE
TO CAUSE WIND CHILL READINGS BETWEEN ZERO AND 10 DEGREES BELOW
ZERO THIS AFTERNOON THROUGH TUESDAY MORNING.

$$

RXR

What forecasters said that day

The local office's own words before this wind chill warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS State College, PA wrote its last area forecast discussion before this wind chill warning went out at Feb 4, 7:29 PM EST, 31 minutes earlier.

Area forecast discussion, Feb 4, 7:29 PM EST, 31 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE STATE COLLEGE PA
729 PM EST SUN FEB 4 2007

.SHORT TERM /REST OF TONIGHT THROUGH MONDAY/...
MAIN CHANGE WILL BE TO POST A WIND CHILL WARNING /MEANING -25F OR
COLDER WCI/S/ FOR THE N&W. WIND CHILLS ALREADY DOWN TO -20F AT
KBFD AND KDUJ AND -22F AT KJHW. SINCE WE ONLY NEED TO DROP 4-5F
MORE...AND THESE HIGHER-ELEVATIONS WILL STAY WINDY ALL NIGHT...FEEL
A WIND CHILL WARNING IS WARRANTED FOR MY N/W HALF FOR TONIGHT AND
EARLY MONDAY...AND WILL CONTINUE THE ADVISORY THRU TUES AM FOR THE
SAME AREA. MAY NEED ANOTHER WARNING FOR THE LAURELS AGAIN TUES
AM...BUT WILL NOT GO WITH THAT JUST YET. WILL CONTINUE THE
ADVISORY FOR THE REST OF THE LAND FOR OVERNIGHT/EARLY MONDAY.

BIG LAKE BAND /WHICH SEEMED LIKE TWO BANDS OVER THE LAKE THAT
MERGED AS THEY CAME TO THE SHORELINE NEAR KBUF/KDKK/ WILL SINK
SLOWLY SWRD OVER THE NEXT FEW HRS...BUT ALSO BREAK INTO A MORE
MULTI-BAND LOOK AS IT DOES SO. THIS SHEAR COMBINED WITH THE
ULTRA-DRY AIRMASS WILL MEAN THAT THE SNOWS WILL NOT GET VERY FAR
INLAND...AND THIS ALREADY PAINTED IN THE GRIDS. WILL GO FOR AN
INCH OR TWO IN WARREN AND MCKEAN COS.

&&

.PREV DISCUSSION...
/ISSUED 332 PM EST SUN FEB 4 2007/

SHORT TERM /TONIGHT THROUGH MONDAY NIGHT/...
BITTER COLD TEMPERATURES WILL CONTINUE THROUGH THE PERIOD.  WIND
CHILL ADVISORIES HAVE BEEN POSTED AND NO CHANGES TO THEM AT THIS
TIME...ALTHOUGH IF WINDS STAY UP WE WILL TICKLE THE WARNING
THRESHOLD OF -25F OVERNIGHT.  WITH IT BEING SO MARGINAL WILL STAY
WITH ADVISORY RIGHT NOW.

OTHERWISE...NEXT TROUGH WILL BRING ADDITIONAL COLD AIR INTO THE
REGION.  IT WILL ALSO SUBTLY TURN FLOW FROM THE WEST TO THE NW AND
BRING SOME SNOW SHOWERS INTO FAR NW PA TONIGHT INTO MONDAY.  HIGHEST
ACCUMS WILL BE CONTAINED TO EXTREME NW WARREN CO.  ELSEWHERE...SOME
SCATTERED SNOW SHOWERS WILL BE POSSIBLE IN THE LAUREL HIGHLANDS AS
MOISTURE PICKED UP OVER THE WESTERN GREAT LAKES WILL BE TRANSPORTED
INTO W PA AND WRUNG OUT AS IT GLIDES OVER THE MOUNTAINS.
ELSEWHERE JUST SOME FLURRIES WILL BE POSSIBLE TONIGHT AND MON.  MON
NIGHT WILL BE QUIETER AS TROUGH LIFTS TO THE NE AND SURFACE HIGH
PRESSURE NOSES IN.

LONG TERM /TUESDAY THROUGH SUNDAY/...
THE MAIN FCAST ISSUE IN THE LONG TERM WILL BE TIMING/STRENGTH/TRACK
OF A FAST-MOVG CLIPPER SYSTEM FCAST TO TRANSLATE ESWED FROM THE
NRN ROCKIES AND INTO THE MID ATLANTIC STATES BY LATE TUE->WED. HPC
HAS NOTED THE NAM AS AN OUTLIER WITH THIS SYS DUE TO ITS VERY LOW
SFC SOLN...WHICH HAS NO SUPPORT FROM OTHER OPERATIONAL MODELS OR
THE PREFERRED 09Z SREF MEAN. ALONG WITH SURROUNDING OFFICES HAVE
INC POPS ACROSS THE SRN 2/3 OF THE CWA...BUT WILL HOLD THEM IN THE
CHC/SCHC CAT FOR NOW AS THERE IS STILL SOME UNCERTAINTY WRT TO THE
DETAILS. A SECOND...WEAKER CLIPPER SYS PREVIOUSLY ADVERTISED TO
COME THRU SOMETIME THUR/FRI NOW APPEARS TO STAY FURTHER SOUTH WITH
LITTLE IMPACT ON OUR AREA. OVERALL...HAVE MAINLY FOLLOWED HPC GUID
IN THE LATER PDS.

THE VERY COLD AIR WILL RELINQUISH ITS GRIP ON CENTRAL PA IN THE
MEDIUM RANGE AS THE CORE OF NEGATIVE HEIGHT ANOMALIES GRADUALLY
WEAKENS AND MOVES NEWD BY LATE IN THE WEEK. THE COLDEST AIR AT
850MB BEGINS TO MODERATE BY WED-THUR ALTHOUGH STILL REMAINS
SLIGHTLY BLW NORMAL /-1STD/ FOR THIS TIME OF YEAR. AS A
RESULT...TEMPERATURES WILL REMAIN BLW NORMAL ALTHOUGH JUST NOT
QUITE AS FRIGID AS EARLY IN THE WEEK. DESPITE THE SLIGHT
MODERATION IN LLVL TEMPS...HI LATITUDE BLOCKING IN THE NRN STREAM
OVR AK/NW CANADA APPEARS TO KEEP A NERN QUAD MEAN TROF IN PLACE
ACROSS MUCH OF ERN CANADA/NERN CONUS INTO THE WEEKEND WITH PIECES
OF S/W ENERGY ROTATING THRU THE NW FLOW...EFFECTIVELY ACTING TO
REINFORCE THE CP/MODIFIED CA AIRMASS ALREADY IN PLACE. THIS
SOLUTION HAS BROAD SUPPORT FROM THE OPERATIONAL MODELS AND THE
04/12Z GEFS/MREF. BOTTOM LINE...EXPECT TEMPERATURES TO REMAIN BLW
NORMAL THRU MUCH OF THE LONG RANGE PD WITH SOME MODERATION PSBL
TOWARD EARLY NEXT WEEK AS THE UPPER LEVEL PATTERN BEGINS TO DE-
AMPLIFY.

AVIATION /20Z-18Z/...
COLD AIR FILTERING IN WILL TURN FLOW FROM WEST TO JUST SLIGHTLY
NORTH OF WEST BY 00Z...NUDGING LAKE BANDS BACK SOUTHWARD TOWARD THE
NY/PA BORDER AND SPREADING SOME SNOW SHOWERS BACK INTO KBFD.
OTHERWISE JUST A CHANCE OF SOME LIGHT SNOW MAINLY AT KJST THAT WILL
OCCASIONALLY REDUCE CIGS/VSBYS DOWN TO MVFR AS SOME MOISTURE FROM
WESTERN GREAT LAKES IS TRANSPORTED INTO W PA.  ELSEWHERE VFR
CONDITIONS SHOULD PREVAIL THROUGH THE NEXT 24-36 HOURS WITH AN
OCCASIONAL CIG OF 3KFT IN THE CENTRAL MOUNTAINS AFTER 00Z.

&&

.CTP WATCHES/WARNINGS/ADVISORIES...
WIND CHILL WARNING FROM 1 AM TO 11 AM EST MONDAY FOR
PAZ004>006-010>012-017-018-024-033-037-041-042.

WIND CHILL ADVISORY UNTIL 1 AM EST MONDAY FOR PAZ004>006-
010>012-017-018-024-033-037-041-042.

WIND CHILL ADVISORY FROM 11 AM MONDAY TO 11 AM EST TUESDAY FOR
PAZ004>006-010>012-017-018-024-033-037-041-042.

WIND CHILL ADVISORY FROM 1 AM TO 11 AM EST MONDAY FOR PAZ019-
025>028-034>036-045-046-049>053-056>059-063>066.

&&

SHORT TERM...DANGELO
Hazardous weather outlook, Feb 4, 4:16 AM EST, 15 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE STATE COLLEGE PA
416 AM EST SUN FEB 4 2007

PAZ004>006-010>012-017-018-024-033-037-041-042-050930-
WARREN-MCKEAN-POTTER-ELK-CAMERON-NORTHERN CLINTON-CLEARFIELD-
NORTHERN CENTRE-CAMBRIA-SOMERSET-TIOGA-NORTHERN LYCOMING-SULLIVAN-
416 AM EST SUN FEB 4 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT

A WIND CHILL ADVISORY IS IN EFFECT FROM THE LAUREL HIGHLANDS TO
THE NORTHERN MOUNTAINS. WIND CHILL READINGS WILL DIP TO NEAR -25
OVERNIGHT AND EARLY MONDAY...POSSIBLY PROMPTING UPGRADES TO WIND
CHILL WARNINGS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THE WIND CHILL ADVISORY REMAINS IN EFFECT THROUGH TUESDAY MORNING.

.SPOTTER INFORMATION STATEMENT...

PAZ019-025>028-034>036-045-046-049>053-056>059-063>066-050930-
SOUTHERN CENTRE-BLAIR-HUNTINGDON-MIFFLIN-JUNIATA-BEDFORD-FULTON-
FRANKLIN-SOUTHERN CLINTON-SOUTHERN LYCOMING-UNION-SNYDER-MONTOUR-
NORTHUMBERLAND-COLUMBIA-PERRY-DAUPHIN-SCHUYLKILL-LEBANON-
CUMBERLAND-ADAMS-YORK-LANCASTER-
416 AM EST SUN FEB 4 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT

A WIND CHILL ADVISORY IS IN EFFECT OVERNIGHT THROUGH MID DAY
MONDAY FOR THE CENTRAL MOUNTAINS THROUGH THE LOWER SUSQUEHANNA
VALLEY.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

ADDITIONAL ADVISORIES FOR WIND CHILL MAY BE NEEDED THROUGH AT
LEAST TUESDAY.

.SPOTTER INFORMATION STATEMENT...

LA CORTE

Nearby

Wind Chill Warnings in Pennsylvania, 2007Every wind chill warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.